MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. IDENTITY ADX VDR; IMPLANTABLE PACEMAKER PULSE GENERATOR

ST. JUDE MEDICAL, INC. IDENTITY ADX VDR; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5480
Medical Device Problem Codes Premature Discharge of Battery (1057); Pacemaker Found in Back-Up Mode (1440)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During follow-up, the device was found to be in backup mode.Premature battery depletion was also suspected.The device was explanted and replaced and the patient was in stable condition.
 
Additional Manufacturer Narrative
The reported event of premature battery depletion was not confirmed.The device was in backup mode when received for analysis.Device image showed that there were multiple bits flipped followed by transient non-maskable interrupt (nmi) that resulted to backup operation.Furthermore, a false elective replacement indicator (eri) was triggered 10 months prior to the explant date which resulted from transient low battery voltage, consistent with autocapture feature operating in high output mode.Clearing the eri message with the programmer restores normal device operation.Electrical test results indicated normal eri pacer functionality.Longevity assessment was performed based on nominal settings and it has met the projected longevity.The cause of the code corruption was undetermined.

Brand Name
IDENTITY ADX VDR
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
15900 valley view court
sylmar CA 91342
MDR Report Key8113114
Report Number2017865-2018-17939
Device Sequence Number2324494
Product Code LWP
UDI-Device Identifier05414734006927
UDI-Public05414734006927
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2014
Device Model Number5480
Device Lot Number3749420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer01/08/2019
01/15/2019
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date01/14/2019
01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;